MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Codes Failure to Deliver (2338); Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A pharmacist reported that during that intraocular lens implant procedure, the physician schedule capsulometresis and phacoemulsification with chop technique during implanting the lens stuck in injector and haptic was twisted.The lens of same model was used but again the lens was stuck and haptic was damaged.The patient was left aphakic.Posterior.Vitrectomy was performed.Additional information has been requested.
 
Additional Manufacturer Narrative
A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The associated cartridge and handpiece information was not provided.It is unknown if qualified products were used.A qualified viscoelastic was indicated.Root cause for the reported could not be determined.The reported product was not received at the investigation site for evaluation the manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in d.9., d.10, h.3., h.6.And h.11.Only the lens was returned.The lens was returned positioned incorrectly (posterior surface up) in the lens case.Viscoelastic was dried on the lens.One haptic was bent in the gusset area and broken in the distal area.The broken haptic portion was returned adhered to the large post of the lid.The other haptic was pulled from the haptic insertion area of the optic.This haptic was bent in the gusset area and broken in the distal area.This broken haptic portion was not returned.The optic was torn, split, and cracked through this haptic insertion area of the optic.The optic damage was observed on the anterior surface and directly opposite on the posterior.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The associated cartridge and handpiece information was not provided.The company model is only qualified for use in the company cartridges with a qualified handpiece.It is unknown if a qualified cartridge and handpiece were used.Two viscoelastics were indicated.One of the viscoelastics is not qualified for use with this lens when used with any qualified associated cartridge and handpiece combinations.Only the lens was returned.Bent and broken haptic damage was observed.The root cause for the reported complaint may be related to a failure to follow the (instructions for use) ifu.A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.Lenses with a 6.5 mm optic diameter may need to be pre-folded for easy entry into the back of the cartridge.Lens may be pre-folded by gently applying pressure to the edge of the lens while holding the central optic with forceps.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.The company 27.5 diopter lens for this file was indicated to be the back up lens for the initial lens, company 29.0 diopter lens.Specific clarification was not provided for the selection of a back up lens with a difference of 1.5 diopters.The patient was left aphakic.The manufacturer internal reference number is:(b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22705055
Report Number1119421-2025-02135
Device Sequence Number21091407
Product Code HQL
UDI-Device Identifier00380652552677
UDI-Public(01)00380652552677(17)280313(11)230316(10)15604359
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.275
Device Lot Number15604359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIDOCAINE.; PROVISC.; UNSPECIFIED INJECTOR.; VISCOAT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown